helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
pinkdaisy

newly diagnosed with PD at 45 y-o, female--seeking help and support

8 posts in this topic

Hi all and Mark,

 

I have been in a dark tunnel over last week with the news of having early stage PD with signs of less arm swing, slight tremor hand/ thumb,  stiffness/ pain fingers, slow movement with thumb and index finger-tap.  Will have MRI and f.u with neurologist in 2 months.

 

I feel so scared, very scared and lost ,  waking up at night  by jerking movement of arm/leg. I have to control my tears in front of my two kids. Keep telling myself to be strong and can't change the fact that I have PD. But I can something  do to control the disease progression.  Here is my plan and  PLEASE tell what else I can do

 

1) exercise i.e. running treadmill 5-7w 45min

2) stretch exercise my left arm, try to use left arm more

3) take vitamins -- B complex, Mag, CoQ10 TID 200mg, Calcium, Vit D, coconut oil/MCT , fish oil--Mark Pharmacist PLEASE tell me your recommendation , am I on the right path?

4) eat lots of fruit and fish which I have been doing over last 10yrs

4) I have been taking Lyrica 50mg BID for pain at left fingers

 

 

Many thanks

 

Pinkdaisy,

Share this post


Link to post
Share on other sites

It looks like you are being very proactive, which is great. It is a scary situation, but we must think one day at a time.

The only thing I may recommend you talk with your Dr about is possibly adding a low dose dopamine agonist to help with the continued symptoms. You will find out much of the therapy is trial and error, unfortunately.

I hope this helps and keep me posted.

1 person likes this

Share this post


Link to post
Share on other sites

Thank you Mark,

 

 I will see my neurologist soon. I have quite a bit  left hand cramp, sometimes left foot. It looks like taking Lyrica 75 mg BID is not helping anymore. Which  dopamine agonist would you recommend?  Which  one is the most popular ?  Thank you Mark,  I have to train myself to think one day at a time.

 

PinkDaisy

Share this post


Link to post
Share on other sites

Maybe a low dose of Requip or Mirapex sounds reasonable. The main thing is to start at a low dose and increase it slowly, as to stay away from side effects this was.

I hope this helps

1 person likes this

Share this post


Link to post
Share on other sites

I just went to the Dr today and they put me on Pramipexole .25mg three times a day. I am so scared to take this medication. is this to much to start with. Please help so scared about this ....

Share this post


Link to post
Share on other sites

Loveya,

This is a very low dose of medication and is a very normal starting position. I know that when we first start taking medication for Parkinson's Disease it can be scary. The main point I tell Physician's and Patients alike is that most Parkinson's medications should be used by a method I call, "Start low and go slow." this means that you start at one of the lowest doses of a medication, which you Dr. has, and increase it in small increments o v er time.

The main thing that I would recommend at this time is that you start a journal. If you look on the main page of mt Forum "Ask the Pharmacist" you will see a topic entitled Medication Schedule. This is a great tool to help you and your Dr. help control the dosing of the medication. On this form which you can download if you have Microsoft Excel, should be filled out daily. On the form you can input the date, medication name, the medication strength, number of tablets you take at there specific times, and any symptoms (such as "off" times) you may experience throughout the day. This can then be saved and the emailed or faxed to your Dr before your appointment so the two of you do not have to waste precious time talking about what happened since your last appointment. It will be there right in front of you.

Here is a little about this medication:

Mirapex (Pramipexole)

It is classified as a  Dopamamine Agonist that works by helping restore the balance of Dopamine in a certain part of the brain called the Substantia Nigra. It can help relieve such symptoms as tremors, muscle control, stiffness, and muscle spasms. It has also been shown to be effective in Restless Leg Syndrome.

This medication is usually prescribed to be taken three times a day and can be taken with or without food. It is recommended that it be taken with at least 4 oz. of water and should be separated from over-the-counter products like vitamines, supplements, herbs, laxatives, and anti-diarrheals. If you do need to take any of those products it is recommended that you take Pramipexole at least one hour before these products or two hours after taking the Pramipexole.

Some common side effects may be drowsiness, dry mouth, dizziness, and lightheadedness. If you experience passing out, hallucinations, suddenly falling asleep, or muscle pain, please contact your physician because these are very rare (less than 1%) but serious side effects

Some people may experience relief of symptoms quicker than others. A normal range of when you may feel symptom relief may take up to 4 to 6 weeks. Please do not discouraged by this because, as I said, It is better to start low and go slow than to start at a high dose or increase the dose by a great deal to quickly which will definitely result in side effects.

If you have any other questions please do not hesitate to ask.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now